JOURNAL ARTICLE

Drug-induced linear immunoglobulin A bullous dermatosis mimicking Stevens-Johnson syndrome: a case report

Julie E Cummings, Renee R Snyder, Erica B Kelly, Sharon S Raimer
Cutis; Cutaneous Medicine for the Practitioner 2007, 79 (3): 203-7
17674585
Linear immunoglobulin A (IgA) bullous dermatosis (LABD) is a rare autoimmune disorder characterized by vesiculobullous mucocutaneous eruptions. LABD also has been reported as a drug-induced reaction. Idiopathic LABD and drug-induced LABD are clinically indistinguishable and can resemble bullous pemphigoid, dermatitis herpetiformis, or bullous erythema multiforme. LABD is diagnosed with direct immunofluorescence (DIF), and idiopathic LABD can be distinguished from drug-induced LABD with a careful medication history. We present the case of a 54-year-old man with drug-induced LABD after ingestion of rimantadine, zanamivir, and azithromycin for presumed influenza. The patient's bullous eruption resolved with discontinuation of the offending medications and treatment with prednisone and pentoxifylline.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
17674585
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"